News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Lexapro withdrawal symptoms


 nandayconure - Wed Jun 18, 2008 9:08 am

Hello,

I've heard that Lexapro can have serious withdrawal symptoms.

How long would someone need to be on Lexapro in order to experience withdrawal?

Would it be possible to experience extreme withdrawal symptoms, such as visual and auditory hallucinations after taking only one dose?

Thank you.
 Dr. E. Seigle - Mon Jul 21, 2008 6:18 pm

Dear nandayconure,

Lexapro can cause the SSRI discontinuation syndrome as can any other SSRI when it is stopped abruptly or tapered too quickly. Everyone's metabolism is different, and a safe estimate is to taper an SSRI over about a month, more with Effexor (an SNRI). Generally, one would have to be taking Lexapro for one to several months in order to then have a discontinuation syndrome. Hallucinations after one dose (or even many) are extremely rare, and very unlikely.

Good luck! -E. Seigle MD

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here